Missouri, 2003

Damaging Wind in Missouri, June 10, 2003

June 10, 2003 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 1:00 AM CST, 8 hours 58 minutes earlier.

Area forecast discussion, Jun 10, 1:00 AM CST, 8 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT TUE JUN 10 2003

LARGE CONVECTIVE COMPLEX SEEN ON IR LOOP OVER SE NEB/NE KS/NW MO/SW
IA EARLY THIS MORNING. LEADING EDGE OF STRONG STORMS NEAR ST. JOSEPH
MO. THIS ACTIVITY WAS AHEAD OF LOW PRESSURE OVER NE NEB. CI FROM
CONVECTION SPREADING RAPIDLY SSE INTO OUR FA. MAIN FORECAST
CHALLENGE CONTINUES TO BE DAILY CHANCES OF CONVECTION...IN TERMS OF
TIMING...AND POPS.

850-300MB THICKNESS PROGS FROM ETA/AVN/NGM SUGGEST A CONTINUED SE
MOVEMENT / PROPAGATION OF CONVECTION TO OUR NW. 30 TO 40KT 850MB JET
SHOULD CONTINUE TO ADVECT LOW TROP UNSTABLE AIR NORTHWARD INTO
SYSTEM...MAINTAINING THE CONVECTION. WHAT STATE THIS CONVECTION
WILL BE IN AS IT APPROACHES/REACHES OUR CWA IS SOMEWHAT UNCERTAIN.
IT COULD UNDERGO SOME WEAKENING AS IT SHIFTS EAST OF MAIN JET AXIS.
AND IF IT DOES THAT...THE POTENTIAL EXISTS FOR BOUNDARIES FROM
OUTFLOW TO SET UP ACROSS THE FA...WHICH COULD BECOME THE FOCUS FOR
ADDITIONAL CONVECTION LATER TODAY AND THIS EVENING. SO...ZONES WILL
BE PRETTY STRAIGHT FORWARD FOR TODAY...EITHER HIGH CHANCE OR LIKELY
POPS...MUCH LIKE WHAT THE PREVIOUS SHIFT HAD. TEMPERATURES WILL BE
TRICKY AS A RESULT. WITHOUT MUCH CONFIDENCE...BEST BET IS TO BE SAFE
AND STICK CLOSE TO GUIDANCE AND PREVIOUS FCST NUMBERS.

OVER THE NEXT SEVERAL DAYS...IT MAY BECOME INCREASINGLY DIFFICULT
TO DEFINE EXACT SURFACE FRONTAL POSITIONING. LOOKING AT THE BIG
PICTURE...THE ETA/AVN/NGM SUGGEST THAT...VIA PRESSURE FIELDS...THE
FRONT WILL REMAIN JUST NORTH OF THE FA. HOWEVER...THERE MAY BE
CONSIDERABLE CONTAMINATION WITH CONVECTION AND OUTFLOWS. THE QUASI
ZONAL TO WSW FLOW WILL CONTINUE...WITH SEVERAL EMBEDDED MID LEVEL
S/WVS AND ASSOC SFC REFLECTIONS FORECAST TO MOVE ACROSS THE FA
THROUGH THE END OF THE WEEK. THUS...WE CONTINUE WITH A DAILY CHANCE
OF SHOWERS AND THUNDERSTORMS.

AS FAR AS TEMPS...PREVIOUS SHIFT NUMBERS LINED UP PRETTY WELL WITH
NEW GUIDANCE. FWC MAY BE A LITTLE TOO WARM ON WEDNESDAY...ESPECIALLY
IF THE ETA VERIFIES.

.PAH...NONE.

NOLES
Hazardous weather outlook, Jun 10, 2:50 AM CST, 7 hours 8 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN HAZARDS WILL BE STRONG TO SEVERE THUNDERSTORM WINDS...AND
LARGE HAIL. A FEW OF THE STORMS MAY PRODUCE VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE
THUNDERSTORMS CANNOT BE RULED OUT. SOME OF THE STORMS MAY PRODUCE
VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT.

NOLES

In the hours before

Special weather statement, Jun 10, 9:54 AM CST, 4 minutes before
ILZ075>078-080>094-KYZ001>014-MOZ076-086-087-100-107>112-114-101800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1054 AM CDT TUE JUN 10 2003

SEVERE THUNDERSTORM WATCH NUMBER 503 IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...

IN ILLINOIS...JEFFERSON...WAYNE...EDWARDS...WABASH....PERRY...
FRANKLIN...HAMILTON...WHITE...JACKSON...WILLIAMSON...SALINE...AND
GALLATIN.

IN MISSOURI...PERRY.

IN KENTUCKY...UNION.

SEVERE THUNDERSTORM WATCH NUMBER 503 REMAINS IN EFFECT UNTIL 100 PM
CDT FOR THE FOLLOWING COUNTIES...

IN ILLINOIS...UNION...JOHNSON...POPE...HARDIN...ALEXANDER...
PULASKI...AND MASSAC.

IN MISSOURI...CARTER...RIPLEY...WAYNE...BUTLER...BOLLINGER...CAPE
GIRARDEAU...STODDARD...SCOTT...MISSISSIPPI...AND NEW MADRID.

IN KENTUCKY...BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...
GRAVES...MARSHALL...CALLOWAY...LIVINGSTON...LYON...TRIGG...
CRITTENDEN...AND CALDWELL.

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
IF YOU ARE IN THE WATCH AREA...KEEP UP TO DATE OF THE LATEST WEATHER
INFORMATION. THESE STORMS CAN DEVELOP RAPIDLY SO THERE MAY BE
OCCASIONS WHEN ADVANCE WARNING IS NOT POSSIBLE.

The radar

The Paducah radar (KPAH), 57 km away, was scanning. The volume nearest the first event began at 15:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Mississippi

When
June 10, 9:58 AM CST
Where
Mississippi County, 3 mi W of Charleston
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
36.917, -89.383

A farm building was destroyed. A car wash was partially unroofed. Some trees and large limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360302.